MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL LRG; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON

SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL LRG; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Catalog Number 4566
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Inflammation (1932); Fluid Discharge (2686)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that the regeneten bioinductive implant "scaffold" was used on a patella tendon revision.The implant was sutured on the top of the repair and no staples were used.Three months after the operation, a wash out was preformed because the patient developed a recalcitrant pre-patellar bursitis.The doctor aspirated many times and a milky fluid came out.The cultures were negative.The doctor believes that the inflammatory reaction happened due to the scaffold breaking down.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H2: updated data on h6 (clinical code and impact code).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined.Since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device specifications found all dimensions or notes w/ circular number annotations will be inspected at incoming inspection.A clinical review states that the impact to the patient beyond that which has already been reported is unknown.Should any additional medical information be provided, this complaint will be re-assessed.Therefore, no further clinical/medical assessment is warranted at this time.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BIOINDUCTIVE IMPLANT W/ARTH DEL LRG
Common Device Name
MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11478734
Report Number3003604053-2021-00086
Device Sequence Number3877254
Product Code OWY
UDI-Device Identifier00885556735664
UDI-Public885556735664
Combination Product (Y/N)N
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Catalogue Number4566
Device Lot NumberA8559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown